ArticleCase reports in hepatology2026
Fulminant Hepatic Failure Following Initiation of Abiraterone in Metastatic Prostate Cancer: A Fatal Adverse Drug Reaction.
Article in Case reports in hepatology, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- Fulminant Hepatic Failure Following Initiation of Abiraterone in Metastatic Prostate Cancer: A Fatal Adverse Drug Reaction.Case reports in hepatology · 2026Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Background: Abiraterone acetate is widely used in metastatic castration-resistant prostate cancer and is generally considered safe. Hepatotoxicity is a known adverse effect, but fulminant liver failure remains a rare and potentially fatal complication. Case presentation: An 80-year-old man with metastatic prostate cancer was admitted with high-grade fever and general deterioration three weeks after initiation of abiraterone in addition to ongoing androgen deprivation therapy. He presented with jaundice, hypotension, and altered mental status. Laboratory investigations revealed severe acute liver injury with markedly elevated transaminases, coagulopathy, hyperbilirubinemia, acute kidney injury, metabolic acidosis, and hypoglycemia. Computed tomography demonstrated marked periportal hepatic edema and mild hilar lymphadenopathy, consistent with severe acute liver injury. No focal hepatic lesions or malignancy were identified. Despite discontinuation of abiraterone and supportive care, there was a progression to multiorgan failure, and the patient died within 48 h of admission. Postmortem investigations excluded acute hepatitis A and cytomegalovirus infection. Epstein-Barr virus serology was consistent with past infection, excluding acute infection. Although histological confirmation was not obtained, the clinical course and temporal association were highly suggestive of drug-induced liver injury. Conclusion: This case highlights a rare but catastrophic adverse reaction to abiraterone. Regular monitoring of liver function and early consideration of hepatotoxicity in patients presenting with systemic symptoms during treatment are essential.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.